South Dakota, 2005Flash Flood in South Dakota, June 29, 2005
June 29, 2005 · NWS ABR · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before the first event at Jun 29, 2:50 AM CST, 1 hour 55 minutes earlier.
Area forecast discussion, Jun 29, 2:50 AM CST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
350 AM CDT WED JUN 29 2005
.SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT
AREA OF STRONG THETA-E ADVECTION IN 30KT LOW LEVEL JET HAS HELPED
FIRE SOME ELEVATED THUNDERSTORMS THIS MORNING ACROSS THE FORECAST
AREA. AN UPPER LEVEL WAVE SWINGING AROUND MAIN UPPER TROUGH WILL
MOVE THROUGH THE ARE THIS MORNING. SHOWERS AND THUNDERSTORMS AHEAD
OF THIS WAVE ARE ALREADY ENTERING SWRN FORECAST AREA THIS MORNING.
WITH LOW OVER NWRN SD THIS MORNING...AND PROGGED TO MOVE NE ACROSS
ND TODAY...A COLD FRONT WILL PUSH EAST ACROSS THE ARE TODAY. STRONG
WEST WINDS ARE EXPECTED BEHIND THE FRONT...WITH WIND ADVISORY POSTED
FOR LATE THIS AFTERNOON AND EARLY THIS EVENING FOR THE FAR WEST.
AFTER MORNING ACTIVITY...REDEVELOPMENT WILL BE POSSIBLE IN THE
NORTHEAST AHEAD OF THE COLD FRONT. SEVERE STORMS WILL BE POSSIBLE
ACROSS THE AREA THIS MORNING...AND IN THE EAST DURING THE AFTERNOON.
LOW WRAPS UP OVER NORTHERN MINNESOTA LATE TONIGHT AND EARLY
THURSDAY. SHOWERS ASSOCIATED WITH TROWAL AXIS ON BACK SIDE OF LOW
WILL BE POSSIBLE IN THE NORTH TONIGHT INTO EARLY THURSDAY. HIGH
PRESSURE DOMINATES FOR FRIDAY...WITH TEMPERATURES REBOUNDING FROM A
COOLER THURSDAY. LOW LEVEL JET KICKS UP FRIDAY NIGHT ACROSS THE
AREA. INCLUDED A CHANCE OF THUNDERSTORMS FOR LATE FRIDAY NIGHT.
.LONG TERM...SATURDAY THROUGH TUESDAY
STILL A BIT OF DISAGREEMENT TAKING PLACE IN THE EXTENDED MODELS. FOR
SATURDAY...LATEST GFS NOW SHOWING 5H WAVE TRAVERSING ALONG ND/SD
BORDER PUSHING INTO MN BY 00Z SUNDAY. CANADIAN AGREES THAT MOST OF
PCPN PUSHES INTO ND DURING DAY SATURDAY...WITH MARGINAL 7H CAPPING
TEMPS STILL FCSTD(+10 TO +12). THE 28/18Z DGEX KEEPS WAVE SLIGHTLY
FURTHER SOUTH. HAVE OPTED TO KEEP SAT WX GRIDS IN PLACE DUE TO
UNCERTAINTY.
POTENT COLD FRONT SLIPS THROUGH THE AREA ON SUNDAY...WITH MODELS
AGAIN PAINTING MAJORITY OF QPF FURTHER TO THE NORTH. GFS DOES SHOW
GOOD 7H OMEGA TAKING PLACE SATURDAY NIGHT AHEAD OF FEATURE...WITH
NOCTURNAL TSRA POSSIBLE ON DEVELOPING LOLVL JET. BY 00Z MONDAY 7H
TEMPS FALL INTO THE +3 TO +5 DEGREE C RANGE.
CANADIAN HIGH KEEPS WX DRY FOR REMAINDER OF FCST. WAA RETURNING TO
THE WRN CWA TUESDAY AFTN MAY RESULT IN SOME TSRA FIRING...BUT FOR
NOW HAVE HELD OFF ON INTRODUCING ANY QPF.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...WIND ADVISORY FOR WESTERN COUNTIES FROM 3 PM CDT THROUGH
MIDNIGHT CDT.
MN...NONE.
&&
KNUTSVIG/HINTZ
Hazardous weather outlook, Jun 29, 4:03 AM CST, 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
503 AM CDT WED JUN 29 2005
MNZ039-046-SDZ005>008-010-011-017>023-036-037-051-301002-
BIG STONE-BROWN-BUFFALO-CLARK-CODINGTON-DAY-DEUEL-EDMUNDS-FAULK-
GRANT-HAMLIN-HAND-HYDE-MARSHALL-MCPHERSON-ROBERTS-SPINK-TRAVERSE-
503 AM CDT WED JUN 29 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH
CENTRAL AND NORTHEAST SOUTH DAKOTA...AS WELL AS BIG STONE
AND TRAVERSE COUNTIES IN MINNESOTA.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS ARE EXPECTED ACROSS THE AREA THIS MORNING...AND
POSSIBLY AGAIN THIS AFTERNOON. SEVERE STORMS WILL BE POSSIBLE WITH
THE PRIMARY THREATS BEING LARGE HAIL AND DAMAGING WINDS. TORNADOES
WILL BE POSSIBLE AS WELL THIS AFTERNOON IN THE FAR EASTERN AREAS.
HEAVY RAIN FROM THE THUNDERSTORMS MAY CAUSE LOCAL FLOODING IN AREAS
THAT HAVE RECEIVED ABUNDANT RAINFALL RECENTLY. THE THREAT OF
THUNDERSTORMS IS EXPECTED TO END BY EVENING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
SDZ003-004-009-015-016-033>035-045-048-301002-
CAMPBELL-CORSON-DEWEY-HUGHES-JONES-LYMAN-POTTER-STANLEY-SULLY-
WALWORTH-
503 AM CDT WED JUN 29 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND NORTH
CENTRAL SOUTH DAKOTA.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA TODAY...ESPECIALLY
THIS MORNING. THE PRIMARY THREAT WILL BE LIGHTNING. WINDS ARE
EXPECTED TO INCREASE FROM THE WEST LATE THIS AFTERNOON BEHIND A COLD
FRONT. WINDS OF 25 TO 35 MPH ARE EXPECTED WITH GUSTS UP TO 50 MPH
POSSIBLE. THE WINDS ARE EXPECTED TO DIMINISH TO 20 TO 25 MPH LATE IN
THE EVENING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
KNUTSVIG
Flash Flood, Marshall
- When
- June 29, 4:45 AM CST to 10:45 AM CST
- Where
- Marshall County, 10 mi NW of Britton
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 45.900, -97.900
Flash flooding from heavy rains northwest of Britton swept a car off the road. The car flipped over and the occupant escaped without injury.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Wind in Ohio, June 29, 20052 deaths · 7 injured · $10,000 · 1.75 in hail · 6 events
- Tornadoes and Flash Flooding in North Dakota, June 29 to 30, 2005$225,000 · F2 · 30 events
- Hail and Damaging Winds in Wisconsin, June 29 to 30, 20051 death · 68 kt wind · 15 events
- Heat in Louisiana, June 29, 20051 death · 1 event
- Hail and Damaging Winds in Iowa, June 29, 2005$460,000 · 73 kt wind · 75 events
- Tornado and Hail in Kansas, June 29, 2005$1.9 million · F1 · 8 events
- Tornadoes and Flash Flooding in Minnesota, June 29, 2005F2 · 28 events
- Tornadoes and Flash Flooding in Minnesota, June 29, 20051 injured · $1,000 · F0 · 71 events
- Hail and Damaging Winds in Massachusetts, June 29, 2005$205,000 · 50 kt wind · 10 events
- Hail and Damaging Winds in Iowa, June 29 to 30, 2005$155,000 · 65 kt wind · 14 events
- Lightning Strike in Pennsylvania, June 29, 2005$250,000 · 1 event
- Hail and Damaging Winds in Indiana, June 29, 2005$200,000 · 1 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5455047.